|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I have been taking ortho-lo for almost exactly one month. I started taking them on a Thursday as "first day start." To be safe, I waited an extra 7 days even though it is safe the first day. However I am worried that I did not take my pills at an exact time of day. I took every one, but within 1-4 hours apart. My friends were saying that it takes about 3 months for it to have a high effectiveness. Should I be worried that I have had sex with no protection except for the pill? And am I as well protected now as I would be months into taking the pill?
AskDocWeb: You are protected after just seven days of continuous use. The 3-month period is the time it takes for your body to adjust to the change in hormones caused by the pill.
Subj: Unprotected sex?
I've been on ortho tri-cyclen lo for 5 days now and today I missed one pill but I took one like 3 hours after. How long do I have to wait till I can have unprotected sex? And does me missing my regular time once on the 5th day effect anything?
AskDocWeb: Missing one pill by a few hours will not affect anything but you have to take them for seven consecutive days before you can safely have unprotected sex, meaning no protection other than the birth control pill.
Subj: Thinking of taking YASMIN
I have never taken any kind of birth control pill before... My periods have progressively been getting more and more irregular though. My doctor prescribed Ortho Tri-cyclin LO, I have been reading up on it though and am utterly scared that I am going to gain weight. My period just started today, and I am supposed to start the pill on Sunday. I was thinking of taking YASMIN because I heard you don't gain weight on it. I don't know what to think. If someone could offer an opinion that would be great!!! Thanks!
Subj: Bleeding during sex
I have been on ortho low for 2 1/2 months, all in a sudden during sex I started bleeding and then it stopped a few minutes later. It was different and I am not due for my period for another two weeks, is that normal?
AskDocWeb: No this should not be happening, consult with your physician.
Subj: Cysts on my ovaries
I was on Yaz for a couple of weeks and switched over to ortho tri cyclen. I was on that for 10 years prior and took a year off. I have cysts on my ovaries and doc said to go back on BC for a while. I have had some weight gain and constant headaches, not debilitating, just constant. Should I give it another month?
AskDocWeb: Go with what your doctor says.
Subj: Ortho Lo
I have been on Ortho Lo for about 10 day and they make me feel sleepy all the time! They also increase your appetite.
Subj: Extremely regular
I've been on Ortho Tri-cyclen Lo for over a year now. I haven't had much of a problem with it. My periods were never irregular to begin with, and since starting the pill, it has been EXTREMELY REGULAR (always landing on Sunday, and I usually begin to bleed at around 9 am). I do have headaches every once and a while, but I wouldn't say it's from the birth control. It's usually actually if I haven't had a coffee, sleep, or lack of water. My skin or breast size never changed, however I did gain about 10 lbs. Like the majority of women on birth control pills or not... I do experience mood swings, but they didn't elevate at all when I began the pill, and I would never blame them on the pill.
Subj: Down right mean
I have been taking tri - levlin for years no problems at all, then I was switched to ortho and am using the generic trinessa, this is only the 2nd month but I feel extremely agitated, I guess you could say irritable but really just down right mean! I am not usually this way and wondering if this will pass once I get used to the new meds? Or should I change again? Help
AskDocWeb: For some it passes within that first three month adjustment period but others have to change to a different pill.
Subj: Spotting every month
I am 20 years old and have been taking Ortho Tri-cyclen Lo for almost 5 months. I have been spotting before my period every month since I started the pill. (it might be that it's not strong enough) Next month I am actually going to be switching to the regular Ortho Tri-cyclen. With the Lo I have noticed a change in my weight and the acne is a little better. A few headaches and some chest pain...it's not very often that it happens but it has. I think when you are just starting to take a pill your body has to get use to it. Some women take longer than others and some women's body rejects it all together. So checking with your doctor and finding something else would be a good idea if you have horrible side effect. No need in making yourself miserable over a pill. I've been there before and had to stop taking a certain brand because I was sick all the time. So ladies if you're having problems with kind of birth control there are plenty of different kinds out there try something else that your body will agree with.
Subj: Yet to have my period
Back in November I found myself 7 weeks pregnant and was having alot of difficulties so I had to get a medical abortion on the 27th of November. Afterwards they checked on me and everything was fine so they put me on ortho lo around December 3 I have still yet to have my period but I am cramping and everything and its now Jan 8th. I have no idea what's going? Can someone please help me out...
AskDocWeb: During the first three months your period may be irregular. If the side effects become too bothersome contact your doctor.
Subj: Trying to conceive
I had taken ortho tricylen lo for about 3 years roughly.. I am wanting to have a baby now so I stopped taking it about oh roughly 6 months ago. I am now trying to conceive will the pill still be in my system, keeping me from having a baby?
AskDocWeb: No, the pill is no longer in your system. Good luck!
Subj: Ortho lo did Not help my skin
I went on the pill for my skin. I started with ortho lo and found that it did not help. For the two months I was on it, I experienced NO side affects- except that it did Not help my skin. I am on ortho tri-cyclen now and I hope that the extra estrogen helps with my skin! I just want to say that I find this site So helpful. Thank you ever so much. Sincerely,
Subj: Spotting every day
I've been on Ortho Tri-cyclen low for about two years but last month I messed up taking the pills. I missed the first day of the new pack, took 2 the second day and then missed the next 3 days so I decided to just stop taking it for that month. I had sex on what should have been my 3rd day of taking the pills (which I did not take). It's been about 3 weeks but for the last two I've been spotting every day. I took a pregnancy test, which came out negative. Do you think that this could still be pregnancy or is it just an effect from going off the pills?
AskDocWeb: It is possible that it is just due to your discontinuing of the pill. You may want to repeat the pregnancy test again in two weeks to make sure you are not pregnant.
Read more feedback
Report - 108 - 109 - 110 - Page 111 - 112 - 113 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2008 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.